Decoupled field integral equations for electromagnetic scattering from homogeneous penetrable obstacles

Felipe Vico, Leslie Greengard, Miguel Ferrando

Research output: Contribution to journalArticlepeer-review

Abstract

We present a new method for the analysis of electromagnetic scattering from homogeneous penetrable bodies. Our approach is based on a reformulation of the governing Maxwell equations in terms of two uncoupled vector Helmholtz systems: one for the electric field and one for the magnetic field. This permits the derivation of resonance-free Fredholm equations of the second kind that are stable at all frequencies, insensitive to the genus of the scatterers, and invertible for all passive materials including those with negative permittivities or permeabilities. We refer to these as decoupled field integral equations.

Original languageEnglish (US)
Pages (from-to)159-184
Number of pages26
JournalCommunications in Partial Differential Equations
Volume43
Issue number2
DOIs
StatePublished - Feb 1 2018

Keywords

  • Charge-current formulations
  • Maxwell equations
  • dielectric interface
  • electromagnetic scattering
  • electromagnetic theory
  • integral equations
  • low-frequency breakdown

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Decoupled field integral equations for electromagnetic scattering from homogeneous penetrable obstacles'. Together they form a unique fingerprint.

Cite this